MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.During surgery, was found that the post broke while inside the patient.The lgn ps high flex xlpe sz 3-4 15mm was swapped out.The patient outcome is normal.No foreign body was retained in patient.No additional information is available at this time.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device shows the product has deep cuts on the inferior surface and scratches on the articulating surface of the part.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that revision surgery was performed due to dislocation.Per correspondence, the patient outcome was ¿normal¿ with no foreign body retained in the patient.No further patient impact would be anticipated based on the information provided.No further medical assessment is warranted at this time.Per the report, the post did not break.The patient damaged their later collateral ligament, therefore was dislocating.The doctor switched to a constrained insert to solve the problem.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.The root cause was noted that the patient damaged their later collateral ligament, therefore was dislocating.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11086717
Report Number1020279-2020-07857
Device Sequence Number3310988
Product Code JWH
UDI-Device Identifier00885556035108
UDI-Public00885556035108
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453214
Device Catalogue Number71453214
Device Lot Number19KM02728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;